Alert archive / Kentucky / Tornado Warnings in 2000
Tornado Warning 16, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 27, 2000, 5:14 PM CDT for Christian County, Todd County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 2000, 5:14 PM CDT (22:14 UTC)
- Expired
- Apr 27, 2000, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Christian County, KY, Todd County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WFUS53 KPAH 272214 TORPAH KYC047-219-272300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 514 PM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... EASTERN CHRISTIAN COUNTY IN WESTERN KENTUCKY TODD COUNTY IN WESTERN KENTUCKY * UNTIL 600 PM CDT * AT 512 PM CDT...STORMS SPOTTERS REPORTED A FUNNEL CLOUD NEAR HOPKINSVILLE. ANOTHER STORM WAS 4 MILES NORTHEAST OF OAK GROVE...MOVING NORTHEAST AT 20 MPH. * THE FUNNEL CLOUD IS EXPECTED TO BE... 2 MILES SOUTHEAST OF PEMBROKE AT 520 PM CDT 4 MILES NORTHWEST OF ELKTON AT 545 PM CDT A FUNNEL CLOUD HAS BEEN OBSERVED WITH THIS STORM. THIS IS A DANGEROUS SITUATION. ABANDON MOBILE HOMES AND VEHICLES. GO TO THE BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR LAT...LON 3672 8752 3660 8737 3690 8693 3707 8714 PS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 27, 2:21 AM CDT, 14 hours 53 minutes earlier.
Area forecast discussion, Apr 27, 2:21 AM CDT, 14 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 221 AM CDT THU APR 27 2000 LATEST IR SATELLITE SHOWS THIN CIRRUS VERY SLOWLY MAKING IT INTO THE CWA OUT AHEAD OF NEXT SYSTEM. MID LEVEL DECK IN NORTHEAST AND CENTRAL MISSOURI DEVELOPING SOUTHWARD...WITH SOME LOW CLOUDS AND LIGHT RAIN IN CENTRAL IOWA. FORECAST QUESTION IS POSSIBILITY OF SHOWERS AND THUNDERSTORMS TODAY. COMPARISON OF LATEST MODEL RUNS...ETA/NGM BOTH SHOWING VORT MAX MAKING ITS WAY FROM NW/C MISSOURI AT 18Z THU INTO WEST TN BY 06Z FRIDAY. FWC CONSISTENT WITH LAST RUN IN INDICATING 30/40 PERCENT POPS THIS AFT/EVENING...WHICH MATCHES WELL WITH GOING FORECAST AND POSITION OF VORT MAX. LATEST FWC TRENDING TEMPS A COUPLE OF DEGREES WARMER FOR TODAY THAN LAST RUN. YESTERDAYS HIGHS WERE A COUPLE OF DEGREES COOLER THAN FWC NUMBERS. AGAIN WILL PROBABLY STICK WITH GOING FORECAST. NEXT QUESTION IS PRECIP CHANCE ON FRIDAY. MODELS INDICATE INSTABILITY ACROSS THE CWA...BUT NO REAL TRIGGER TO GET THINGS GOING. WILL KEEP MOSTLY CLOUDY CONDITIONS...BUT WILL BACK OFF TO 20 PERCENT POPS. FWC TEMPS FOR TONIGHT WITHIN A COUPLE OF DEGREES OF PREVIOUS RUN...WITH HIGHS FOR FRIDAY UP SEVERAL DEGREES. WILL LIKELY INCREASE FRIDAYS HIGHS A CATEGORY EVERYWHERE. .PAH...NONE. RSU
In the hours before
Special weather statement, Apr 27, 1:38 PM CDT, 3 hours 36 minutes before
ILZ081-082-085>087-090-091-KYZ007-010-014-271910- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 138 PM CDT THU APR 27 2000 ...STRONG STORMS DEVELOPING ACROSS SOUTHERN ILLINOIS INTO NORTHWEST KENTUCKY... ...SEVERE THUNDERSTORM WATCH NUMBER 211 IN EFFECT UNTIL 600 PM... AT 135 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING EAST NEAR 45 MPH...STRETCHING FROM NEAR HERRIN ILLINOIS...SOUTHEAST TO EDDYVILLE AND GOLCONDA ILLINOIS. THESE STORMS WERE INTENSIFYING AND MAY PRODUCE LARGE HAIL IN A SHORT PERIOD OF TIME. AT 128 PM...PEA SIZE HAIL WAS REPORTED WITH STORMS IN FRANKLIN COUNTY NEAR BENTON. THESE STORMS WILL LIKELY REACH NEAR A LINE FROM MCLEANSBORO ILLINOIS...SOUTHEAST TO STURGIS AND EDDYVILLE KENTUCKY AROUND 200 PM. PERSONS IN SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION... FOR FURTHER UPDATES AND POSSIBLE WARNINGS. SMITH
Special weather statement, Apr 27, 1:51 PM CDT, 3 hours 23 minutes before
ILZ088-089-092-093-KYZ004-MOZ111-112-114-271930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 151 PM CDT THU APR 27 2000 ...STRONG STORMS DEVELOPING ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHERN ILLINOIS... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM... AT 148 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING SOUTHEAST NEAR 45 MPH...STRETCHING FROM ALTO PASS ILLINOIS TO CAPE GIRARDEAU AND ADVANCE MISSOURI. THESE STORMS CONTINUE TO INTENSIFY AND MAY PRODUCE LARGE HAIL AND DAMAGING WINDS IN A SHORT PERIOD OF TIME. PEA SIZE HAIL WAS REPORTED WITH STORMS DURING THE LAST HALF HOUR. THESE STORMS WILL LIKELY REACH NEAR A LINE NEAR VIENNA ILLINOIS...LA CENTER KENTUCKY TO EAST PRAIRIE MISSOURI BETWEEN 215 AND 230 PM. PERSONS IN SOUTHWEST ILLINOIS...WEST KENTUCKY AND SOUTHEAST MISSOURI SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION...FOR FURTHER UPDATES AND POSSIBLE WARNINGS. SMITH
Special weather statement, Apr 27, 2:31 PM CDT, 2 hours 43 minutes before
ILZ090-091-094-KYZ001>003-005>008-272015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 231 PM CDT THU APR 27 2000 ...STRONG STORMS MOVING ACROSS EXTREME SOUTHERN ILLINOIS AND INTO WESTERN KENTUCKY... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM... AT 230 PM...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WERE LOCATED FROM NEAR KARNAK ILLINOIS...TO JUST EAST OF SIKESTON MISSOURI. THESE STORMS HAVE HAD A HISTORY OF PRODUCING HAIL FROM PEA TO NICKEL SIZE. THE LEADING EDGE OF THESE STORMS WILL MOVE NEAR A LINE FROM ELIZABETHTOWN...ONWARD TO PADUCAH...MAYFIELD AND CLINTON BEsTWEEN 300 AND 315 PM. PERSONS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO...FOR FURTHER UPDATES AND POSSIBLE WARNINGS. SMITH
Special weather statement, Apr 27, 3:17 PM CDT, 1 hour 57 minutes before
ILZ090-091-094-KYZ001>013-272105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 317 PM CDT THU APR 27 2000 ...STRONG STORMS CONTINUE TO MOVE ACROSS EXTREME SOUTHERN ILLINOIS AND WESTERN KENTUCKY... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM... AT 315 PM...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WERE LOCATED FROM NEAR SIMPSON AND METROPOLIS ILLINOIS...SOUTHWEST TO WEST PADUCAH...AND CLINTON KENTUCKY. THE STORMS WERE MOVING SLIGHTLY SOUTH OF EAST AT 25 MPH. NEWLY DEVELOPED THUNDERSTORMS WERE ALSO NOTED FROM HARDIN...TO MURRAY AND HAZEL AND WILL LIKELY MOVE INTO WESTERN TRIGG COUNTY KENTUCKY AND ACROSS THE BORDER INTO WEST TENNESSEE BY 400 PM. THESE STORMS HAVE HAD A HISTORY OF PRODUCING HAIL FROM PEA TO NICKEL SIZE DURING THE PAST TWO HOURS. THE LEADING EDGE OF THE LINE OF STORMS WILL MOVE FROM PRINCETON TO MURRAY KENTUCKY BY 400 PM. PERSONS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO...FOR FURTHER UPDATES AND POSSIBLE WARNINGS. SMITH
Special weather statement, Apr 27, 4:07 PM CDT, 1 hour 7 minutes before
ILZ084>094-KYZ001>005-010-014-MOZ076-086-087-110>112-114-272122- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD WEST KENTUCKY COUNTIES NATIONAL WEATHER SERVICE PADUCAH KY 407 PM CDT THU APR 27 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 211 CANCELED FOR SEVERAL COUNTIES IN SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND EXTREME WESTERN KENTUCKY AS OF 400 PM.... AS OF 400 PM...THE THREAT FOR SEVERE WEATHER HAS DIMINISHED MARKEDLY BEHIND A COLD FRONT AT HAS MOVED THROUGH MOST OF SOUTHERN ILLINOIS... SOUTHEAST MISSOURI...AND PART OF EXTREME WESTERN KENTUCKY. THE FOLLOWING COUNTIES HAVE BEEN CANCELED FROM SEVERE THUNDERSTORM WATCH NUMBER 211. ...IN SOUTHEAST MISSOURI... PERRY BOLLINGER CAPE GIRARDEAU STODDARD SCOTT NEW MADRID MISSISSIPPI ...IN SOUTHERN ILLINOIS... JACKSON WILLIAMSON SALINE GALLATIN UNION JOHNSON POPE HARDIN ALEXANDER PULASKI MASSAC ...IN WESTERN KENTUCKY... MCCRACKEN BALLARD CARLISLE HICKMAN FULTON UNION CRITTENDEN A FEW THUNDERSTORMS ARE STILL EXPECTED TO DOT THIS AREA DURING THE EVENING HOURS...BUT SHOULD REMAIN BELOW SEVERE LIMITS. SMITH
Special weather statement, Apr 27, 4:12 PM CDT, 1 hour 2 minutes before
KYZ008-009-011>013-016-017-021-022-272200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 412 PM CDT THU APR 27 2000 AT 405 PM...PADUCAH RADAR SHOWED STRONG STORMS EXTENDING FROM JUST WEST OF PRINCETON TO JUST WEST OF MURRAY. THE STORMS WERE MOVING EAST AT 25 MPH. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING PEA TO MARBLE SIZED HAIL. THIS THREAT WILL CONTINUE AS THEY MOVE EAST THROUGH THE WESTERN KENTUCKY LAKES AREA AND COMMUNTIES JUST TO THE EAST OF THE LAKES. THE STORMS SHOULD REACH A CROFTON TO CADIZ LINE BY OR BEFORE 500 PM. DH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:43 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 47 min |
| Apr 27, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 33 min |
Nearby
Tornado Warnings in Kentucky, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.